Table of Contents
How does thrombocytopenia make you feel?
You might even wake up with bruises, or get new bruises without having been hurt. Sometimes bruising easily is a symptom of ITP. Low levels of blood platelets can make it more difficult for your blood to clot, causing the skin to bruise even after a minimal injury.
What is the cause thrombocytopenia?
Thrombocytopenia Causes Have a blood disorder that affects your bone marrow, called aplastic anemia. Have cancer such as leukemia or lymphoma, which damages your bone marrow. Have a platelet-lowering disease like Wiskott-Aldrich or May-Hegglin syndromes.
How does thrombocytopenia affect the body?
When you don’t have enough platelets in your blood, your body can’t form clots. A low platelet count may also be called thrombocytopenia. This condition can range from mild to severe, depending on its underlying cause. For some, the symptoms can include severe bleeding and are possibly fatal if they’re not treated.
What medications can cause thrombocytopenia?
Some prescribed medications can also cause thrombocytopenia, including:
- ampicillin and other antibiotics.
- seizure medications, such as carbamazepine.
- sulfonamides, such as trimethoprim-sulfamethoxazole.
What vitamin deficiencies cause low platelets?
Severe deficiencies of vitamin B12 or folic acid and excessive alcohol can cause low platelet counts.
What drugs can cause thrombocytopenia?
Heparin, a blood thinner, is the most common cause of drug-induced immune thrombocytopenia….Other medicines that cause drug-induced thrombocytopenia include:
- Gold, used to treat arthritis.
- Nonsteroidal anti-inflammatory drugs (NSAIDs)
What can cause thrombocytopenia?
Under other circumstances production is normal, but platelets are removed prematurely from the blood. Causes of thrombocytopenia can include: A bone marrow disease or treatment for disease. For instance, diseases such as leukemia (cancer of the bone marrow and bloodstream) and lymphoma (cancer of the lymph system)…
What medications cause thrombocytopenia?
Chemotherapy drugs and a seizure medicine called valproic acid may lead to this problem. Other medicines that cause drug-induced thrombocytopenia include: Furosemide. Gold, used to treat arthritis. Nonsteroidal anti-inflammatory drugs (NSAIDs) Penicillin.
What are the symptoms of high platelets?
The signs and symptoms of a high platelet count are linked to blood clots and bleeding. They include weakness, bleeding, headache, dizziness, chest pain, and tingling in the hands and feet. Reactive thrombocytosis rarely causes symptoms. More often, signs and symptoms relate to the underlying condition.
What drugs cause thrombocytopenia?
Heparin, a blood thinner, is the most common cause of drug-induced immune thrombocytopenia. If a medicine prevents your bone marrow from making enough platelets, the condition is called drug-induced nonimmune thrombocytopenia. Chemotherapy drugs and a seizure medicine called valproic acid may lead to this problem.